What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 15, 12:30 PM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 15, 12:30 PM EST, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
130 PM EDT Tue Jun 15 2021
.AVIATION...
[Through 18Z Wednesday]
Breezy southwesterly winds continue with speeds around 12 knots
and gusts near 20 knots through the day. Scattered showers and
storms are expected to develop near the TAF sites this afternoon
with a chance for the formation of isolated severe storms.
Stronger storms could cause strong wind gusts and lower
visibilities due to heavy downpours. Best chance for storms will
be at the JAX metro sites. Storms are expected to dissipate in
the evening hours.
&&
.PREV DISCUSSION [1044 AM EDT]...
.NEAR TERM [Through Tonight]...
Prevailing flow from out of the southwest ahead of the advancing
frontal boundary will lead to showers and thunderstorms forming
later this afternoon with a potential for strong isolated storms
potentially forming in conjunction with developing dynamics aloft.
Most likely areas for storms to develop span areas near the
Florida-Georgia border and north and along the I-10 corridor.
Storms are expected to clear out this evening. High temperatures
for today are expected to lower to mid 90s with the highest
temperatures expected to occur over southeast Georgia, with heat
index values of 100 degrees expected throughout the forecast area.
Overnight low temperatures will be in the lower 70s.
.SHORT TERM [Wednesday through Thursday Night]...
A potent shortwave trough diving southeastward from the eastern
Great Lakes region on Tuesday night will pivot eastward across the
Mid-Atlantic states, emerging offshore by Wednesday evening. This
feature will briefly deepen troughing along the southeastern
seaboard, driving another frontal boundary southward across
southeast GA during the afternoon hours. An unseasonably dry air
mass, featuring PWAT values falling to around 1 inch, will filter
into inland portions of southeast GA by late afternoon, which
will keep thunderstorm activity mostly confined to northeast and
north central FL. Breezy low level west-southwesterly flow south of
the FL/GA border will likely advect widely scattered convection
developing over the FL Big Bend and Nature Coast eastward into the
the Suwannee Valley and north central FL during the morning hours.
Outflow boundaries from this morning convection should then migrate
northward towards the I-10 corridor by early afternoon, which should
trigger scattered to numerous thunderstorms. Coverage will be
limited over north central FL during the afternoon hours as a
cirrostratus shield over the Gulf of Mexico and the FL peninsula
lifts northward, which will limit instability. Model soundings
depict cooling mid-level temperatures as the base of the eastern
U.S. trough migrates through our area, and downdraft CAPE values may
approach 1,000 - 1,200 j/kg along the I-10 corridor as drier air
aloft advects into our region. These factors should result in a
few storms pulsing and becoming strong or even briefly severe, with
damaging wind gusts of 40-60 mph, small hail and frequent lightning
strikes being possible along the I-10 corridor. Fast westerly flow
will result in a quick eastward storm motion on Wednesday afternoon,
which will limit the risk for localized flooding. The drier air mass
will allow highs to skyrocket to the mid 90s across inland southeast
GA, while highs elsewhere generally reach the upper 80s to lower
90s.
Upper troughing will depart the U.S. eastern seaboard by early
Thursday, leaving our region with weakening northwesterly flow
aloft. The aforementioned cirrostratus shield associated with
widespread convection over the southern Gulf of Mexico and broad
low pressure development in the Bay of Campeche will continue to
overspread our area. The departing trough will result in a frontal
boundary stalling near the FL/GA border on Wednesday night, with
this feature gradually weakening on Thursday and then dissipating
by Thursday night. An unseasonably dry air mass will remain in place
over southeast GA, allowing inland lows to fall to the mid and upper
60s at inland locations by early Thursday morning. Evening
convection will move offshore for locations south of the frontal
boundary, with widely scattered convection again developing along
the FL Big Bend and Nature Coasts during the overnight and predawn
hours. Isolated convection will be possible over the western
Suwannee Valley towards sunrise. Lows will fall to the low and mid
70s across northeast and north central FL.
Weakening forcing along the decaying frontal boundary and a more
subsident air mass overspreading our region from the south will
limit convective coverage to widely scattered for northeast and
north central FL on Thursday, with dry weather expected for most of
southeast GA, where highs will soar to the mid 90s at inland
locations. Our local pressure gradient will loosen, allowing for
early development of the Atlantic sea breeze, which will keep
coastal highs around 90. Highs will also remain around 90 for most
of northeast and north central FL due to increasing cloud cover and
afternoon convection. Convection will shift offshore before sunset,
with thickening high cloud cover keeping lows in the upper 60s for
inland locations north of I-10, with lows around 70 elsewhere,
except mid 70s at coastal locations.
.LONG TERM [Friday Through Tuesday]...
Broad low pressure is forecast to only gradually organize late this
week and early this weekend over the western or central Gulf of
Mexico. Deep-layered southerly flow will develop locally as Atlantic
ridging builds westward and extends its axis across south FL. Thick
cirrostratus emanating from widespread convection that will be
covering a good portion of the Gulf of Mexico should limit
convective coverage on Friday to widely scattered, mainly for
locations west of the U.S. Highway 301 corridor. Highs on Friday
should reach the upper 80s to around 90 across northeast and north
central FL, while a lingering dry air mass allows highs to climb to
the lower 90s for inland southeast GA.
We leaned on the wetter GFS solutions for the upcoming weekend and
early next week, with widespread afternoon and evening convection
expected along the I-75 corridor and throughout inland southeast GA
on Saturday, followed by slightly higher coverage across all of
southeast GA on Sunday as low pressure potentially gets steered
eastward along the I-10 corridor in the Deep South. The forecast is
low confidence due to uncertainty in how organized this low pressure
center becomes before reaching the central Gulf Coast region this
weekend. Cloud cover and inland convection should keep highs in the
mid to upper 80s for most locations this weekend, with a tropical
air mass advecting into our region on the heels of veering low and
mid level winds, which will keep lows in the 70s. High temperatures
may climb back into the lower 90s on Monday, with southwesterly low
level flow likely focusing afternoon and evening convection along
the I-10 and I-95 corridors.
.MARINE...
A trough will move into region from the north today with the
frontal boundary stalling over the area Wednesday and into
Thursday. Wind speeds are expected to reach into Small Craft
Advisory levels for offshore waters this Afternoon. A weak ridge
will build to the east Friday into Saturday. Low pressure will
track to the west then northwest of the region Sunday into Monday.
Rip Currents: SE GA: Low today, Moderate Wednesday
NE FL: Low through Wednesday
.FIRE WEATHER...
Breezy west-southwesterly surface and transport winds will develop
shortly after sunrise for locations south of Interstate 10, with
breezy westerly surface and transport winds expected north of I-10.
These winds will create good dispersion values area-wide by the late
morning hours. Strong to isolated severe thunderstorms will be
possible this afternoon, with strong wind gusts, lightning, and
small hail possible within stronger activity. A drier air mass will
then filter into inland portions of southeast Georgia on Wednesday
and Thursday, resulting in only isolated afternoon and evening
thunderstorms for locations south of Waycross. Minimum relative
humidity values may approach critical thresholds on Wednesday and
Thursday afternoons for locations north of Waycross. Breezy
westerly surface and transport winds will continue on Wednesday
for locations south of Waycross.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 69 92 67 93 69 / 30 10 10 0 0
SSI 75 91 74 89 75 / 40 20 20 0 0
JAX 72 91 72 92 71 / 60 40 20 10 0
SGJ 73 89 72 88 73 / 40 50 30 20 0
GNV 71 88 70 88 69 / 50 60 20 30 10
OCF 73 89 72 89 71 / 40 60 30 30 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory from 6 PM this evening to 5 AM EDT
Wednesday for Coastal waters from Altamaha Sound to
Fernandina Beach FL out 20 NM-Waters from Altamaha Sound GA
to Fernandina Beach FL from 20 to 60 NM-Waters from
Fernandina Beach to St. Augustine FL from 20 to 60 NM.
&&In the hours before
Special weather statement, Jun 15, 1:04 PM EST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
204 PM EDT Tue Jun 15 2021
FLZ038-137-140-237-240-151845-
Central Marion FL-Inland Flagler FL-Eastern Putnam FL-
Western Putnam FL-Eastern Marion FL-
204 PM EDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL FLAGLER...
NORTHEASTERN MARION AND SOUTHERN PUTNAM COUNTIES UNTIL 245 PM EDT...
* At 204 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Fort McCoy, moving east at 30
mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Crescent City, Fort McCoy, Salt Springs, Juniper Springs, Lynne,
Lake Delancy, Fruitland, Welaka, Lake Como and Burbank.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2915 8211 2949 8205 2949 8146 2938 8145
2932 8168 2928 8164 2914 8164
TIME...MOT...LOC 1804Z 272DEG 26KT 2929 8197
23Special weather statement, Jun 15, 1:32 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
232 PM EDT Tue Jun 15 2021
FLZ021-151915-
Suwannee FL-
232 PM EDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR SUWANNEE COUNTY UNTIL 315 PM
EDT...
* At 232 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Dowling Park, or 10 miles
northwest of Mayo, moving east at 25 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Live Oak, Wellborn, Dowling Park, Obrien, Mcalpin, Luraville,
Newburn and Houston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3026 8324 3027 8324 3029 8281 2997 8281
3001 8301 3003 8301 3008 8307 3009 8311
3011 8312 3010 8314 3011 8316 3009 8318
3010 8321 3012 8323 3017 8323 3018 8325
3023 8324 3023 8325 3025 8324 3026 8325
TIME...MOT...LOC 1832Z 275DEG 20KT 3018 8327
23Special weather statement, Jun 15, 1:36 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
236 PM EDT Tue Jun 15 2021
FLZ038-137-138-151915-
Coastal Flagler FL-Inland Flagler FL-Eastern Putnam FL-
236 PM EDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FLAGLER COUNTY UNTIL
315 PM EDT...
* At 236 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Pierson, moving east at 25 mph.
* Small hail, winds in excess of 45 mph, and minor flooding due to
heavy rainfall is possible with this storm.
* This storm will remain over mainly rural areas of southeastern
Flagler County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2941 8115 2926 8115 2926 8141 2938 8142
2938 8145 2937 8151 2938 8151 2939 8147
2939 8142 2940 8142 2945 8111 2943 8110
TIME...MOT...LOC 1836Z 275DEG 20KT 2929 8144
23Special weather statement, Jun 15, 2:10 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
310 PM EDT Tue Jun 15 2021
FLZ023-030-222-152000-
Southern Columbia FL-Baker FL-Union FL-
310 PM EDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BAKER...WESTERN
UNION AND CENTRAL COLUMBIA COUNTIES UNTIL 400 PM EDT...
* At 309 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Columbia, or 8 miles southwest
of Lake City, moving east at 20 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Lake City, Columbia, Worthington Springs, Palestine Community,
Groves, Providence, Five Points, Watertown, Lulu and Olustee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3022 8279 3023 8236 2993 8238 2993 8240
3002 8279
TIME...MOT...LOC 1909Z 277DEG 17KT 3010 8272
23NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 960193, 960192, 960196, 960195, 960197, 960191, 960201, 960202, 960199, 960200, 960198, 960208, 960204, 960203, 960207, 960205.